MAUDE Adverse Event Report: KARL STORZ SE & CO. KG SCISSORS, POINTED, 5 FR., 34 CM

KARL STORZ SE & CO. KG SCISSORS, POINTED, 5 FR., 34 CM
Model Number 26159SHW
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the scissors break even when used once.No negative impact in state of health reported.Cross reference: mdr (b)(4).
 
Additional Manufacturer Narrative
The devices in question (26159shw, lot: pq03; (b)(6), lot: xl02; (b)(6), lot: nk04) were received by the manufacturing site in germany for investigation.The error described by the customer "scissors broken" could be confirmed.However, analysis of the instruments reveals severe corrosion, in particular pitting on the scissor blade and corrosion at the distal end.These types of damage are typical of multiple improper reprocessing cycles, especially when drying is insufficient.In combination with mechanical overuse, this can negatively affect material integrity and lead to breakage.The complaint is most likely due to improper handling and faulty reprocessing.The investigation did not reveal any root cause related to the device design, labeling, or manufacturing process.All quality control measures were met, and no non-conformities were found in the production records.In addition, we want to draw your attention to page 7 of the corresponding instruction for use (document id: 97000045_version: 2.0 - 10/2017)) which includes a warning under section 4.5 "assembly, inspection and care" advising to visually inspect the cleaned and disinfected medical device for cleanliness, completeness, damage and dryness.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
SCISSORS, POINTED, 5 FR., 34 CM
Common Device Name
SCISSORS, POINTED, 5 FR., 34 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22680024
Report Number9610617-2025-01332
Device Sequence Number18503520
Product Code GCJ
UDI-Device Identifier04048551094471
UDI-Public04048551094471
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26159SHW
Device Catalogue Number26159SHW
Device Lot NumberNK04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown